Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 84, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 14, 2005, 3:08 PM EDT for Fulton County, Herkimer County, New York. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2005, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 14, 2005, 4:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Fulton County, NY, Herkimer County, NY
The radar
The Albany radar (KENX), 92 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 141908
SVRALY
NYC035-043-142015-
/O.NEW.KALY.SV.W.0084.050714T1908Z-050714T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT THU JUL 14 2005
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HERKIMER COUNTY IN EASTERN NEW YORK
FULTON COUNTY IN EASTERN NEW YORK
* UNTIL 415 PM EDT
* AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STRATFORD...OR ABOUT 16 MILES NORTHEAST OF LITTLE FALLS...AND
MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STRATFORD BY 315 PM EDT
CAROGA LAKE AND 6 MILES NORTH OF CAROGA LAKE PUBLIC CAMPGROUND BY
405 PM EDT
LAT...LON 4339 7488 4339 7485 4335 7487 4334 7487
4323 7455 4322 7453 4323 7435 4323 7435
4311 7444 4322 7498
$$
TAW1 follow-up statement
000
WWUS51 KALY 141957
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
356 PM EDT THU JUL 14 2005
NYC035-043-142015-
/O.CON.KALY.SV.W.0084.000000T0000Z-050714T2015Z/
HERKIMER NY-FULTON NY-
356 PM EDT THU JUL 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM EDT FOR
NORTHWESTERN FULTON AND EAST CENTRAL HERKIMER COUNTIES...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CANADA LAKE...OR ABOUT
12 MILES NORTHWEST OF GLOVERSVILLE...MOVING EAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WHEELERVILLE BY 405 PM EDT
CAROGA LAKE BY 410 PM EDT
CAROGA LAKE PUBLIC CAMPGROUND AND PETERS CORNERS BY 415 PM EDT
REPORTS OF TREES AND WIRES DOWN HAVE BEEN REPORTED IN THE TOWN OF
OHIO AT 315 PM.
LAT...LON 4339 7488 4339 7485 4335 7487 4334 7487
4323 7455 4322 7453 4323 7435 4323 7435
4311 7444 4322 7498
$$
TAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 10:40 AM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 14, 10:40 AM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBANY NY 1040 AM EDT THU JUL 14 2005 .SHORT TERM (REST OF TODAY)... REALLY QUICK UPDATE WITH SVR WEATHER ONGOING OVER THE SOUTHERN ADIRONDACKS AT THIS TIME DUE TO A 500 MB SHORTWAVE AND SFC TROUGH. MAGLENTA DEVELOPED LOCAL SEVERE INDEX YIELDS MINOR SEVERE EVENT TODAY WITH SBCAPE VALUES OF ABOUT 1000 J/KG AND EHI VALUE OF 0.5. BELIEVE BEST THREAT OF SEVERE WILL BE NORTH OF INTERSTATE 90. THE BEST BULK SHEAR VALUES 0-6 KM ARE ACROSS EXTREME NORTHERN NY (30-40 KNOTS) FOR THIS PM AND AFTERNOON. THE WIND FIELDS LOOK POOR FOR WIDESPREAD SEVERE (MAX WIND OFF SOUNDING ONLY ABOUT 25 KTS IN TROP). COLD FRONT WILL PROVIDE LOW-LEVEL CONVERGENCE LATER TODAY...SO WILL KEEP THUNDERSTORMS IN FOR LATE TODAY/EARLY PM. CANT DISAGREE WITH SPC DAY 1 ANALYSIS AT THIS TIME EITHER. VIL OF THE DAY ABOUT 56 KG/M2. MORNING WORDING WILL BE REMOVED IN ZONES ALSO. && .PREVIOUS DISCUSSION... (ISSUED 232 AM EDT THU JUL 14 2005) SYNOPSIS...A CDFNT ACROSS S ONTARIO FM JUST N OF LK ONTARIO TO THE OTTAWA VALLEY WILL SAG SLOWLY AND SLIGHTLY SOUTH TODAY. WEAK HIGH PRESSURE MOVES ACROSS SOUTHERN ONTARIO AND QUEBEC FRIDAY AND FRIDAY NIGHT NIGHT WASHING OUT FOR THE WEEKEND. MEANWHILE TROPICAL MOISTURE WITH REMNANTS OF DENNIS REMAIN ON OUR DOORSTEP ACROSS MIDWEST AND MID ATLANTIC STATES INTO SUNDAY...WHEN IT IS FINALLY SHOVED OFF THE COAST. FOR THE NEXT 8 DAYS THICKNESS VALUES REMAIN ABOVE 570 AND OFTEN ABOUT 576. MDLS ARE IN AGREEMENT WITH GENERAL FRONTAL/THERMAL AND PRESSURE SYSTEM MOVEMENT...GFS/NAM DIVERGE IN MAJOR WAYS ACRS FCA IN RH FIELDS BYND TNGT. SHORT TERM (TODAY THROUGH SATURDAY)...RATHER COMPLEX SYSTEM OF BOUNDARYS ABOUT THE REGION ATTM ACTING TO FOCUS CONVECTION TO OUR WEST AND NORTHWEST. CDFNT BCMG WMFNT ALONG LN FM NR YQB-YUL-YOW TO SFC LOW IN UPPER OTTAWA VALLEY. CDFNT FM CANADIAN SIDE OF ST LAWRENCE VLY TO LK ONTARIO BACK INTO MICHIGAN. MEANWHILE REMNANTS OF DENNIS REMAIN PARKED IN OHIO VLY AND CENTERED NR CINCINNATI. TWO CONVECTIVE CLUSTERS PARTICULARLY ACTIVE...ONE OVER LK ONTARIO THE OTHERS FM OTTAWA VY TO ST LAWRENCE VLY. MEANWHILE FURTHER EAST OLD BACKDOOR CDFNT IS STALLED OUT FM WEST ADIRONDACKS TO NR ELM TO UNV. EAST OF IT HAVE SURFACE RIDGE POKING INTO MUCH OF FCA AND MARINE LAYER. MOST AREAS IN FCA CLEAR BUT LOW LEVEL STRATUS AND FOG FORMING IN PLACES. NEXT FEW HRS MAIN CONCERN IS EVOLUTION OF CONVECTIVE COMPLEX TO NW. HWVR LATE HOUR AND DIM CAPES AND MINIMAL DYNAMICS SHOULD KEEP IT BLW SEVERE. BY MORNING BESIDES THE STRAY OUTFLOW BOUNDARYS WE SHOULD HAVE THE MAIN CDFNT FM OTTAWA VALLEY TO N SHORES OF E GREAT LAKES WHERE IT WILL LINGER MUCH OF THE DAY...AND THE PREFRONTAL TROF (OLD BACKDOOR) IN CRNTL NY. THE DEEPENING QUEBEC 500 HPA TROF AND THE BUILDING MID LEVEL HIGH OVER THE UPPER GRTLKS AND A WEAK SHRT WV WILL DRIVE THESE BOUNDARYS INTO THE FCA WITH AREAS OF SHRA AND TSRA BCMG MORE ORGANIZED DURING THE AFTN. SHOULD RESULT IN ISOLD SVR...AS PER SPS DISC. TONIGHT INTO FRIDAY LACKING THERMAL SUPPORT THEY WILL DISSIPATE. WHILE THERE IS LITTLE DIFFERENCE IN THE GFS OR NAMS 500 HPA BUILDING RIDGE FM GRTLKS TO MID ATLC FRI AND FRI NT...THE NAM/GEM/UKMET DRYS AMAS OUT HOLDING TROPICAL MOISTURE/DENNIS REMAINS TO OUR SOUTH...AND SUGGEST MUCH LESS CLOUDINESS FRI INTO SAT NT THAN GFS. GFS 500 HPA RIDGE ISNT AS STRONG AND BREAKS DOWN SOONER FRI NT. SO THE MJR FCST ISSUE WILL BE AMOUNT OF CLDS/SUN AND THREAT LVL FOR -SHRA/TSRA FRI/SAT. AT THIS POINT THE GFS IS THE ODD MAN OUT...AND GIVEN THAT THE REMAINS OF DENNIS HAVE SEEN CONTENT TO SIT NEAR CINCINNATI...THERES NO DYNAMIC REASON TO SUGGEST THEY WILL SUDDENLY SURGE EAST FRIDAY OR SATURDAY. FORECAST WILL BE THE NAM/GEM SOLUTION FRI AND SAT IN TERMS OF CLOUDS. LATE SAT NT AND BEYOND THEY ARE IN AGREEMENT WITH THE TROPICAL MOISTURE MORE CLOUDS AND A CHC OF TSRA SAT NT AND SUN. LONG TERM (SUNDAY THROUGH WEDNESDAY)...BY SUNDAY ALL MODELS BRING TROPICAL MOISTURE BACK INTO REGION WITH HUMID CONDITIONS. MEANWHILE BY SUNDAY NIGHT MID LEVEL RIDGE BUILDS ALL ALONG THE EASTERN SEABOARD. 1000-500 DM THICKNESS VALUES EXCEED 576 OVER MUCH OF E USA. SHOULD BE A HOT AND HUMID MONDAY. WEEK STARTS WITH BERMUDA HIGH FIRMLY ACROSS MUCH OF E USA AT ALL LEVELS WITH HEAT AND HUMIDITY AND SCT MAINLY AFTN AND EVENING TSRA. BY MID AND LATE IN THE WEEK 500 HPA FLOW BECOMES MORE ZONAL ACROSS N TIER OF USA...AN MAYBE A WEAK CDFNT WL BRING SOME LOWER RH/HUMIDITY. BUT OTHERWISE ITS JULY...WARM TO HOT...HUMID...SCATTERED AFTN AND EVNG TSRA INTO THE NEXT WEEK. SURE BEATS FEBRUARY. NO FURTHER CHANGES MADE BEYOND DAY 4. AVIATION...WIDESPREAD MVFR WITH A FEW AREAS OF IFR DUE TO MIST...FOG...AND LOW CEILINGS MAY BE EXPECTED IN THE PREDAWN HOURS. VISIBILITY WILL IMPROVE TO 5 MILES OR MORE BUT A BROKEN CLOUD BASE OF 2500 TO 3000 FT MSL WILL RESULT IN WIDESPREAD MVFR CONDITIONS OVER THE REGION WITH SOME IFR OVER MOUNTAIN REGIONS FROM THE CATSKILLS NORTH. THE CLOUDS WILL BECOME SCATTERED SOUTH OF ALBANY RESULTING IN MOSTLY VFR CONDITIONS OVER THE MID HUDSON REGION OF NEW YORK AND ADJACENT CONNECTICUT. WINDS WILL GENERALLY BE SOUTHERLY 4 TO 8 KNOTS. MVFR TO IFR MAY BE EXPECTED IN SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. HYDROLOGY...MAJOR RIVERS SUCH AS THE HUDSON...MOHAWK...AND HOUSATONIC WILL REMAIN AT LOW FLOWS. LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING WILL RESULT IN SHARP RISES TO NEAR BANKFULL ON SMALL STREAMS IN THE IMMEDIATE AREA AND SOME FLOODING OF POORLY DRAINED SECTIONS OF ROADS AND PARKING AREAS. THE RAINS WILL HAVE ONLY A SLIGHT EFFECT ON THE LARGER RIVERS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM UPDATE...WASULA
Hazardous weather outlook, Jul 14, 12:25 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1225 PM EDT THU JUL 14 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-151100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 1225 PM EDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE...THIS AFTERNOON...THUNDERSTORMS WILL BE DEVELOPING AND BECOMING MORE NUMEROUS DURING THE AFTERNOON AND EARLY EVENING. SOME STORMS MAY BECOME SEVERE ORGANIZING INTO LINES...AS WELL AS A FEW SUPERCELLS THIS AFTERNOON. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING FROM ANY SEVERE THUNDERSTORMS THAT DO DEVELOP. THE THUNDERSTORMS WILL MOVE TO THE SOUTHEAST AT 25 TO 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY TO WEDNESDAY...SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM LATE SATURDAY THROUGH WEDNESDAY. THEY ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED IN ALL COUNTIES THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Jul 14, 12:54 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1254 PM EDT THU JUL 14 2005 NYZ038-141800- ...A STRONG THUNDERSTORM IN EXTREME SOUTHWESTERN HERKIMER COUNTY... AT 1253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CEDARVILLE...OR ABOUT 7 MILES SOUTHWEST OF ILION...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF ILION BY 100 PM EDT 7 MILES SOUTH OF MOHAWK BY 110 PM EDT JORDANVILLE BY 125 PM EDT RAINFALL RATES MAY APPROACH AN INCH AN HOUR FROM THIS THUNDERSTORM. TAW
Special weather statement, Jul 14, 1:33 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 133 PM EDT THU JUL 14 2005 NYZ084-VTZ013-014-141830- ...A LINE OF STRONG THUNDERSTORMS MOVING ACROSS BENNINGTON AND SOUTHERN WASHINGTON COUNTIES INTO WINDHAM COUNTY... AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF DORSET TO 6 MILES SOUTH OF SALEM TO GREENWICH...OR ALONG A LINE EXTENDING FROM DANBY TO 6 MILES SOUTH OF SALEM TO 12 MILES SOUTHWEST OF SALEM...AND MOVING SOUTHEAST AT 15 MPH. THUNDERSTORMS WILL BE NEAR... MANCHESTER CENTER AND MANCHESTER BY 145 PM EDT CAMBRIDGE BY 150 PM EDT ARLINGTON BY 155 PM EDT LONDONDERRY BY 200 PM EDT HIDDEN VALLEY AND SHAFTSBURY BY 205 PM EDT STRATTON BY 225 PM EDT RAINFALL RATES MAY APPROACH AN INCH AN HOUR FROM THIS LINE. TAW
Special weather statement, Jul 14, 1:52 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 152 PM EDT THU JUL 14 2005 NYZ033-042-141845- ...A LINE OF STRONG THUNDERSTORMS IN SOUTHERN HAMILTON COUNTY MOVING INTO WARREN COUNTY... AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF JOHNSBURG TO 20 MILES WEST OF LAKE PLEASANT...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF SPECULATOR TO 17 MILES EAST OF HINCKLEY...AND MOVING EAST AT 15 MPH. THUNDERSTORMS WILL BE NEAR... MOFFITT BEACH CAMPGROUND BY 210 PM EDT JOHNSBURG AND LAKE PLEASANT BY 220 PM EDT CHESTERTOWN AND WELLS BY 245 PM EDT. RAINFALL RATES MAY APPROACH A HALF INCH AN HOUR.
Special weather statement, Jul 14, 2:12 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 212 PM EDT THU JUL 14 2005 VTZ013>015-141915- ...STRONG THUNDERSTORMS IN BENNINGTON AND WINDHAM COUNTIES... AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LONDONDERRY TO SHAFTSBURY...OR ALONG A LINE EXTENDING FROM LONDONDERRY TO ARLINGTON...AND MOVING EAST AT 15 MPH. THUNDERSTORMS WILL BE NEAR... STRATTON BY 230 PM EDT WEST WARDSBORO BY 240 PM EDT TOWNSHEND AND SAXTONS RIVER BY 305 PM EDT BELLOWS FALLS BY 310 PM EDT NEWFANE AND WESTMINSTER BY 315 PM EDT. RAINFALL RATES MAY APPROACH AN INCH AN HOUR. THERE MAY BE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
Special weather statement, Jul 14, 2:24 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 224 PM EDT THU JUL 14 2005 NYZ058-059-141930- ...A STRONG THUNDERSTORM IN GREENE COUNTY... AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR WINDHAM...OR ABOUT OVER HUNTER...AND MOVING NORTHEAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR... BROOKSBURG AT 230 PM EDT WINDHAM BY 240 PM EDT EAST JEWETT AT 300 PM EDT THIS IS A SLOW MOVING THUNDERSTORM. RAINFALL RATES MAY APPROACH ONE AND A HALF INCHES IN LESS THAN HOUR...CAUSING PONDING ON ROADWAYS AND RAPID RISES ON STREAMS. TAW
Special weather statement, Jul 14, 2:54 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 254 PM EDT THU JUL 14 2005 NYZ032-033-038-082-142000- ...STRONG THUNDERSTORMS IN CENTRAL AND SOUTHERN HERKIMER COUNTIES MOVING INTO SOUTHWESTERN HAMILTON AND NORTHWESTERN FULTON COUNTIES... AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH... FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR OHIO...OR ABOUT 10 MILES EAST OF HINCKLEY...AND MOVING SLOWLY SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... STRATFORD BY 350 PM EDT 8 MILES NORTHWEST OF CAROGA LAKE BY 400 PM EDT RAINFALL RATES MAY APPROACH AN INCH AN HOUR. THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TAW
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 10:24 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 76 min |
| Jul 14, 12:07 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 60 min |
| Jul 14, 3:36 PM EDT | Flash Flood Warning | ALY | Fulton, Herkimer | 3 hr |
| Jul 14, 3:41 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 64 min |
| Jul 14, 4:13 PM EDT | Flash Flood Warning | ALY | Saratoga | 4 hr |
| Jul 14, 4:14 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 49 min |
| Jul 14, 4:17 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 58 min |
| Jul 14, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Schenectady | 58 min |
| Jul 14, 5:56 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schoharie | 70 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.